Thunderstorm Wind, Sawyer
- When
- July 26, 2:15 PM CST
- Where
- Sawyer County, 5 mi S of Hayward
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 45.948, -91.480
Two trees downed.
A strong cold front moved through northwest Wisconsin during the late afternoon and early evening of July 26. A line of severe thunderstorms developed in Minnesota and moved quickly east through northwest Wisconsin producing damaging winds and some large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DLH wrote it up.
A strong cold front moved through northwest Wisconsin during the late afternoon and early evening of July 26. A line of severe thunderstorms developed in Minnesota and moved quickly east through northwest Wisconsin producing damaging winds and some large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Jul 26, 1:16 PM CST, 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 216 PM CDT THU JUL 26 2007 .MESOSCALE UPDATE... ..CONCERNING STRONG/SEVERE STORMS FROM BRAINERD LAKES AREA NORTHEAST TO THE MINNESOTA ARROWHEAD.. LARGE SCALE ENVIRONMENT ALONG/AHEAD OF SLOWLY MOVING COLD FRONT IS CHARACTERIZED BY STRONG INSTABILITY WITH MU/SFC BASED CAPE VALUES AT OR GREATER THAN 3000 J/KG. HOWEVER..DEEP LAYER WIND SHEAR ACROSS THE ENTIRE AREA IS VERY WEAK..GENERALLY LESS THAN 15-20 KTS. STORM COMPLEX MOVING TOWARD THE DULUTH-SUPERIOR AREA PROPER HAS BECOME ORGANIZED..WITH A WELL-DEFINED LOW LEVEL OUTFLOW AND BOWING SIGNATURE ON RADAR..AND WILL CONTINUE TO POSE A WIND THREAT OVER SRN ST. LOUIS AND CARLTON COUNTIES AND THE WESTERN TIP OF LK SUPERIOR OVER THE NEXT HOUR OR TWO HOURS. OVERALL STORM LONGEVITY/ORGANIZATION IS LIKELY TO BE IMPAIRED BY WEAK DEEP LAYER SHEAR..BUT PRESENCE OF STRONG INSTABILITY SUGGESTS POTENTIAL FOR PULSE SEVERE STORMS WITH PEA-DIME HAIL AND WET MICROBURSTS. PRESENCE OF VERY HIGH PRECIPITABLE WATER /APPROACHING 2 INCHES/ AND DEEP WARM CLOUD LAYER BELOW FREEZING LEVEL ALOS INDICATES A SIGNIFICANT POTENTIAL FOR VERY INTENSE RAINFALL RATES GREATER THAN 2-3 INCHES PER HOUR UNDERNEATH STRONGEST REFLECTIVITY CORES. WE WILL BE MONITORING FLASH FLOOD POTENTIAL VERY CLOSELY.. WITH A LOWERED THRESHOLD FOR WARNINGS TODAY GIVEN THE AMBIENT ENVIRONMENT. MILLER && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 422 AM CDT THU JUL 26 2007 LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004- 006>009-270930- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS- NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS- SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS- SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN- SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD- ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- 422 AM CDT THU JUL 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA... NORTHWEST WISCONSIN AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND THIS EVENING SOUTH OF A LINE FROM MCGRATH...IN SOUTHERN AITKIN COUNTY MINNESOTA ...TO WILLOW RIVER IN PINE COUNTY MINNESOTA...TO BENNETT...IN CENTRAL DOUGLAS COUNTY WISCONSIN...TO NEAR GURNEY...IN IRON COUNTY WISCONSIN. ISOLATED STRONG STORMS MAY OCCUR AS EARLY AS THIS MORNING HOWEVER STORMS ARE MORE LIKELY THIS AFTERNOON AS A COLD FRONT APPROACHES THE AREA. AT THIS TIME THE MAIN THREAT APPEARS TO BE DAMAGING WINDS AND SMALL HAIL. KEEP IN MIND THAT TORNADOES CAN DEVELOP WITHIN SOME SEVERE THUNDERSTORMS...SOMETIMES WITH LITTLE NOTICE. CHECK THE LATEST FORECAST FOR ANY CHANGES REGARDING THE POTENTIAL FOR STRONG OR SEVERE THUNDERSTORMS TODAY. ELSEWHERE ACROSS THE REGION A COLD FRONT WILL ADVANCE FROM EXTREME NORTHWEST MINNESOTA THIS MORNING...INTO NORTHWEST WISCONSIN BY THIS EVENING. A VERY DEEP LAYER OF MOIST AIR AHEAD OF THE FRONT WILL ALLOW LOCALLY HEAVY RAIN TO OCCUR THIS AFTERNOON ACROSS A LARGE AREA. REDUCED VISIBILITIES AND PONDING OF WATER ON AREA ROADWAYS COULD MAKE TRAVEL A BIT DIFFICULT AT TIMES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT ACROSS SOUTHERN PARTS OF THE REGION. CANNON
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
253 PM CDT THU JUL 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND GST 3 S CLOQUET 46.69N 92.49W
07/26/2007 E60.00 MPH CARLTON MN TRAINED SPOTTER
INTERSTATE 35 AND HWY 210
0245 PM TSTM WND GST SAGINAW 46.86N 92.44W
07/26/2007 E60.00 MPH ST. LOUIS MN TRAINED SPOTTER
0245 PM TSTM WND GST SAGINAW 46.86N 92.44W
07/26/2007 E40.00 MPH ST. LOUIS MN TRAINED SPOTTER
&&
SGOHDEThe Duluth radar (KDLH), 114 km away, was scanning. The volume nearest the first event began at 20:15 UTC.
11 thunderstorm wind, 1 hail. Local standard time, as filed.
Two trees downed.
Tree downed.
Tree downed.
Tree downed.
Large tree limbs downed.
Tree downed.
Two trees downed on County Highway H.
Three large trees downed on Cedar Lake Circle.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2007Every state in 2007This day in weather historyWarnings in Wisconsin, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 49876, 49877, 49883, 49884, 49875, 49878, 49879, 49885, 49887, 49880, 49881, 49882.